Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A constructive bound on kissing numbers


Author: Chaoping Xing
Journal: Proc. Amer. Math. Soc. 137 (2009), 2953-2957
MSC (2000): Primary 11H06, 11H31, 05B40, 94B75
DOI: https://doi.org/10.1090/S0002-9939-09-09888-8
Published electronically: April 3, 2009
MathSciNet review: 2506453
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the present paper, by making use of the concatenation of $ 17^2-1=288$ points on the sphere of radius $ 4$ in $ \mathbb{R}^{16}$ and subcodes of algebraic geometry codes over $ \mathbb{F}_{17^2}$, we improve the best-known constructive bound on kissing numbers by A. Vardy.


References [Enhancements On Off] (What's this?)

  • 1. J. H. Conway and N. J. A. Sloane, ``Sphere Packings, Lattices and Groups'', Springer-Verlag, New York, 1999 (Third Edition). MR 1662447 (2000b:11077)
  • 2. A. Garcia and H. Stichtenoth, A tower of Artin-Schreier extensions of function fields attaining the Drinfel'd-Vlăduţ bound, Invent. Math., 121 (1995), 211-222. MR 1345289 (96d:11074)
  • 3. G. A. Kabatianskiı and V. I. Levensteĭn, Bounds for packings on the sphere and in space, Problemy Peredachi Informatsii 14, No. 1 (1978), 3-25. MR 0514023 (58:24018)
  • 4. S. Ling and C. P. Xing, ``Coding Theory. A First Course'', Cambridge University Press, Cambridge, 2004. MR 2048591 (2005c:94001)
  • 5. H. Niederreiter and C. P. Xing, ``Rational Points on Curves over Finite Fields: Theory and Applications'', London Math. Soc. Lecture Note Series 285, Cambridge University Press, Cambridge, 2001. MR 1837382 (2002h:11055)
  • 6. C. E. Shannon, Probability of error for optimal codes in a Gaussian channel, Bell System Technical Journal, 38 (1959), 611-656. MR 0103137 (21:1920)
  • 7. M. A. Tsfasman and S. G. Vladuţ, ``Algebraic-Geometric Codes'', Kluwer, Dordrecht, 1991. MR 1186841 (93i:94023)
  • 8. A. D. Wyner, Capabilities of bounded discrepancy decoding, Bell System Technical Journal, 44 (1965), 1061-1122. MR 0180417 (31:4652)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11H06, 11H31, 05B40, 94B75

Retrieve articles in all journals with MSC (2000): 11H06, 11H31, 05B40, 94B75


Additional Information

Chaoping Xing
Affiliation: Division of Mathematical Sciences, School of Physical and Mathematical Sciences, Nanyang Technological University, Singapore 637371, Republic of Singapore
Email: xingcp@ntu.edu.sg

DOI: https://doi.org/10.1090/S0002-9939-09-09888-8
Received by editor(s): October 20, 2008
Received by editor(s) in revised form: January 9, 2009
Published electronically: April 3, 2009
Additional Notes: The author was supported by the Singapore MOE Tier 2 grant T208B2206 and the National Scientific Research Project 973 of China 2004CB318000
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society